Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 7, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 25, 2014, 3:40 AM MDT for Malheur County, Oregon. It took effect at Mar 25, 2014, 2:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:40 AM MDT (09:40 UTC)
- In effect from
- Mar 25, 2014, 2:00 PM MDT
- Expired
- Mar 25, 2014, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Boise, ID
County Malheur County, OR
The radar
The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
202 WWUS75 KBOI 250940 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 340 AM MDT TUE MAR 25 2014 ...GUSTY WINDS AND AREAS OF BLOWING DUST AND/OR DEBRIS THROUGH SOUTHERN MALHEUR COUNTY LATER TODAY... ORZ063-260100- /O.NEW.KBOI.WI.Y.0007.140325T2000Z-140326T0100Z/ MALHEUR COUNTY- 340 AM MDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 7 PM MDT /6 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM MDT /1 PM PDT/ THIS AFTERNOON TO 7 PM MDT /6 PM PDT/ THIS EVENING. * WINDS...SOUTHEAST TO SOUTH 15 TO 25 MPH THIS MORNING BECOMING SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH AROUND 4 PM MDT. SHIFTING TO WEST BETWEEN 4 AND 5 PM. DECREASING TO 15 TO 25 MPH BETWEEN 8 PM AND 9 PM. * TIMING...THIS AFTERNOON AND EARLY EVENING. * IMPACTS...CROSS WINDS FROM THE SOUTHWEST TO WEST AFFECTING HIGHWAY 95. BLOWING DUST AND DEBRIS SUCH AS TUMBLE WEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
559 WWUS75 KBOI 260051 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 651 PM MDT TUE MAR 25 2014 ORZ063-260200- /O.EXP.KBOI.WI.Y.0007.000000T0000Z-140326T0100Z/ MALHEUR COUNTY- 651 PM MDT TUE MAR 25 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /6 PM PDT/ THIS EVENING... THE WIND ADVISORY FOR MALHEUR COUNTY WILL EXPIRE AT 7 PM MDT /6 PM PDT/ THIS EVENING. WINDS REMAIN GUSTY BUT SPEEDS ARE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:44 PM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Mar 24, 8:44 PM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 844 PM MDT MON MAR 24 2014 .DISCUSSION...PERIODS OF HIGH CLOUDS OVERNIGHT AS UPPER RIDGE AXIS SLIPS EAST OF THE AREA...BUT OTHERWISE DRY AND COOL. LATEST MODELS STILL SHOWING SHOWER AND THUNDERSTORM POTENTIAL TOMORROW AFTERNOON OVER SE OREGON AND THE WEST CENTRAL ID MTNS AHEAD OF A COLD FRONT. WILL SEE COOLER TEMPS ACROSS SE OREGON ON TUESDAY WITH ONE LAST MILD DAY FOR SW IDAHO ZONES. CURRENT FORECAST IS ON TRACK FOR TONIGHT SO NO UPDATES PLANNED. && .AVIATION...VFR. MOSTLY CLEAR SKIES THROUGH TUESDAY MORNING...THEN HIGH AND MID LEVEL CLOUDS INCREASING FROM THE WEST TUESDAY AFTERNOON. EXPECT DETERIORATING CONDITIONS TUESDAY NIGHT WITH PRECIPITATION SPREADING ACROSS THE AREA AND MOUNTAINS BECOMING OBSCURED. SURFACE WINDS...LIGHT AND VARIABLE BECOMING EAST TO SOUTHWEST 10-20 KTS AFTER 18Z. WINDS ALOFT...SOUTHWEST TO NORTHWEST UP TO 25 KTS AT 10K FT MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY...HIGH AMPLITUDE RIDGE WILL CREST OVER THE AREA TONIGHT AND SHIFT EAST ON TUESDAY. MEANWHILE...A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INLAND TONIGHT. THE FRONT WILL MOVE INTO SOUTHEAST OREGON EARLY TUESDAY AFTERNOON AND SOUTHWEST IDAHO LATE TUESDAY AFTERNOON THROUGH EARLY TUESDAY EVENING. TEMPERATURES WILL REMAIN MILD AHEAD OF THE FRONT...WITH VALLEY HIGHS IN THE 60S TO LOWER 70S. THE FRONT WILL START TO BRING COOLER TEMPS INTO SOUTHEAST OREGON WITH HIGHS 10 DEGREES LOWER IN HARNEY COUNTY. MOISTURE WILL SPREAD IN BEHIND THE FRONT WITH A CHANCE OF AFTERNOON SHOWERS IN SE OREGON. INSTABILITY ALONG THE FRONT WILL LEAD TO A SLIGHT CHANCE OF LATE-AFTERNOON THUNDERSTORMS IN SE OREGON AND SW IDAHO NORTH OF THE TREASURE VALLEY. WINDS WILL INCREASE DURING THE AFTERNOON...BECOMING GUSTY ESPECIALLY IN SOUTHEAST OREGON WITH GUSTS TO 40 MPH AHEAD OF THE FRONT. THERE WILL BE SOME GUSTY WINDS WITH THE FRONTAL PASSAGE...BUT ARE NOT EXPECTED TO BE STRONG. THE UPPER TROUGH WILL CONTINUE TO PROGRESS INLAND TUESDAY NIGHT AND WEDNESDAY FOR INCREASING CHANCES FOR SHOWERS. SNOW LEVELS WILL FALL TO BETWEEN 4000 AND 5000 FEET BY WEDNESDAY. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST THROUGH NEXT WEEK WILL BRING COOLER AND WETTER WEATHER. UPPER LEVEL TROUGH REMAINS JUST OFF THE PACIFIC NORTHWEST COAST KEEPING MOIST SOUTHWEST FLOW FOR SHOWERS OVER THE REGION TUESDAY NIGHT THROUGH THURSDAY. SNOW LEVELS GRADUALLY LOWER TO 4000 FEET MSL BY WEDNESDAY AS THE FIRST IN A SERIES OF WEAK SHORTWAVES MOVES ACROSS THE REGION. THE LAST WAVE EXITS THE AREA THURSDAY FOLLOWED BY A WEAK SHORTWAVE RIDGE. DESPITE THE RIDGE...THE REGION WILL REMAIN UNDER WARM AND MOIST SOUTHWESTERLY FLOW FRIDAY THROUGH MONDAY AS THE UPPER LEVEL LOW STALLS OFF THE PACIFIC NORTHWEST COAST. THIS FEATURE WILL BRING A NEARLY CONTINUOUS FLOW OF MOISTURE TO THE HIGHER MOUNTAINS. TEMPERATURES WILL BE AROUND NORMAL FRIDAY THROUGH MONDAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...DG AVIATION.....JT PREV SHORT TERM...BW PREV LONG TERM....JS/DD
Hazardous weather outlook, Mar 25, 3:31 AM MDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 331 AM MDT TUE MAR 25 2014 ORZ063-260945- MALHEUR COUNTY- 331 AM MDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH AND AREAS OF BLOWING DUST ARE EXPECTED ACROSS JORDAN VALLEY...HIGHWAY 95 FOR A FEW HOURS LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT ROLLS THROUGH SOUTHEAST OREGON BETWEEN 3 AND 5 PM MDT...OR 2 TO 4 PM PDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011>016-028>030-033-ORZ061-062-064-260945- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY- LOWER TREASURE VALLEY OR- 331 AM MDT TUE MAR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WITH GUSTY WINDS LATE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A GOOD CHANCE OF HEAVY SNOW SATURDAY IN THE WEST CENTRAL AND BOISE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.